Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 109, NWS Seattle, WA

May 22, 2021

NWS Seattle, WA issued this small craft advisory at May 22, 2021, 2:48 AM PDT. It took effect at May 22, 2021, 5:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 22, 2021, 2:48 AM PDT (09:48 UTC)
In effect from
May 22, 2021, 5:00 PM PDT
Expired
May 23, 2021, 2:32 AM PDT
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

950 
WHUS76 KSEW 220948
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
248 AM PDT Sat May 22 2021

PZZ131-132-221800-
/O.EXT.KSEW.SC.Y.0108.000000T0000Z-210523T0000Z/
/O.UPG.KSEW.GL.A.0028.210522T2100Z-210523T0600Z/
/O.NEW.KSEW.GL.W.0036.210523T0000Z-210523T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
248 AM PDT Sat May 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
SUNDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the
  Small Craft Advisory, west winds 15 to 30 kt early this morning
  and again this afternoon.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, from 5 PM this afternoon to 2 AM 
  PDT Sunday. For the Small Craft Advisory, until 5 PM PDT this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-221800-
/O.NEW.KSEW.SC.Y.0109.210523T0000Z-210523T0800Z/
Admiralty Inlet-
248 AM PDT Sat May 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM PDT SUNDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 5 PM this afternoon to 1 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-221800-
/O.NEW.KSEW.SC.Y.0109.210523T0000Z-210523T1200Z/
Northern Inland Waters Including The San Juan Islands-
248 AM PDT Sat May 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT SUNDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 5 PM this afternoon to 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Strongest winds far southwest part.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
213 
WHUS76 KSEW 221611
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
911 AM PDT Sat May 22 2021

PZZ131-132-230015-
/O.CON.KSEW.SC.Y.0108.000000T0000Z-210523T0000Z/
/O.CON.KSEW.GL.W.0036.210523T0000Z-210523T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
911 AM PDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM PDT SUNDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the 
  Small Craft Advisory, west winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, from 5 PM this afternoon to 2 AM 
  PDT Sunday. For the Small Craft Advisory, until 5 PM PDT this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-230015-
/O.CON.KSEW.SC.Y.0109.210523T0000Z-210523T0800Z/
Admiralty Inlet-
911 AM PDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 1 AM PDT SUNDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 5 PM this afternoon to 1 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-230015-
/O.CON.KSEW.SC.Y.0109.210523T0000Z-210523T1200Z/
Northern Inland Waters Including The San Juan Islands-
911 AM PDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT SUNDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 5 PM this afternoon to 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
546 
WHUS76 KSEW 222223
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
323 PM PDT Sat May 22 2021

PZZ131-132-230630-
/O.CON.KSEW.SC.Y.0108.000000T0000Z-210523T0000Z/
/O.CON.KSEW.GL.W.0036.210523T0000Z-210523T0900Z/
/O.NEW.KSEW.SC.Y.0110.210523T2100Z-210524T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
323 PM PDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY...

* WHAT...For the Gale Warning, west winds 20 to 30 kt. For the
  first Small Craft Advisory, west winds 15 to 25 kt. For the
  second Small Craft Advisory, west winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 2 AM PDT Sunday. For the 
  Small Craft Advisory, until 5 PM PDT this afternoon. For the 
  Small Craft Advisory, from 2 PM to 11 PM PDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-230630-
/O.CON.KSEW.SC.Y.0109.210523T0000Z-210523T1200Z/
/O.NEW.KSEW.SC.Y.0110.210523T2100Z-210524T0600Z/
Northern Inland Waters Including The San Juan Islands-
323 PM PDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY...

* WHAT...For the first Small Craft Advisory, south winds 15 to 25
  kt. For the second Small Craft Advisory, south winds 15 to 25 
  kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...For the Small Craft Advisory, until 5 AM PDT Sunday. 
  For the Small Craft Advisory, from 2 PM to 11 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-230630-
/O.CON.KSEW.SC.Y.0109.210523T0000Z-210523T0800Z/
Admiralty Inlet-
323 PM PDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT SUNDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 1 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
067 
WHUS76 KSEW 230348
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
848 PM PDT Sat May 22 2021

PZZ131-132-231200-
/O.EXT.KSEW.GL.W.0036.000000T0000Z-210523T1000Z/
/O.CON.KSEW.SC.Y.0110.210523T2100Z-210524T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
848 PM PDT Sat May 22 2021

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
SUNDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the 
  Small Craft Advisory, west winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 3 AM PDT Sunday. For the 
  Small Craft Advisory, from 2 PM to 11 PM PDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-231000-
/O.EXT.KSEW.SC.Y.0109.000000T0000Z-210523T1000Z/
Admiralty Inlet-
848 PM PDT Sat May 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-231200-
/O.CON.KSEW.SC.Y.0109.000000T0000Z-210523T1200Z/
/O.CON.KSEW.SC.Y.0110.210523T2100Z-210524T0600Z/
Northern Inland Waters Including The San Juan Islands-
848 PM PDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
SUNDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 15 to
  25 kt. For the second Small Craft Advisory, southwest winds 15 
  to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...For the Small Craft Advisory, until 5 AM PDT Sunday. 
  For the Small Craft Advisory, from 2 PM to 11 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
013 
WHUS76 KSEW 230932
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
232 AM PDT Sun May 23 2021

PZZ131-132-231745-
/O.CAN.KSEW.GL.W.0036.000000T0000Z-210523T1000Z/
/O.EXT.KSEW.SC.Y.0110.210523T2100Z-210524T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
232 AM PDT Sun May 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 2 PM this afternoon to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-231745-
/O.CAN.KSEW.SC.Y.0109.000000T0000Z-210523T1200Z/
/O.EXT.KSEW.SC.Y.0110.210523T2100Z-210524T1200Z/
Northern Inland Waters Including The San Juan Islands-
232 AM PDT Sun May 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds 20 to 30 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 2 PM this afternoon to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-231045-
/O.CAN.KSEW.SC.Y.0109.000000T0000Z-210523T1000Z/
Admiralty Inlet-
232 AM PDT Sun May 23 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased. 

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 21, 9:05 PM PDT, 5 hours 43 minutes earlier.

Area forecast discussion, May 21, 9:05 PM PDT, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
905 PM PDT Fri May 21 2021

.SYNOPSIS...Generally dry weather expected through Saturday with an
exception along the Cascades where afternoon and evening showers may
be possible. An upper level low will shift north importing moisture
and bringing a chance for rain showers for portions of Western
Washington Sunday and into next week.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...Satellite imagery and
doppler radar show what little shower activity there was in the
Central and Southern Cascades has come to an end this evening.
Still some cloud over over the Cascades as well as west of Puget
Sound with a dissipating front off the coast. The stratus never
did go away along the coastline today. Temperatures at 8 pm/03z
were in the 50s and lower 60s.

Little change in the pattern overnight into Saturday with the
front offshore continuing to dissipate and upper level low
southeast of the area remaining close enough for the chance of
late day showers in the Central and Southern Cascades. With the
light onshore flow continuing at the lower levels the stratus
along the coast will remain through most of the day Saturday.
Areas of low clouds will again form over the interior early
Saturday morning but by midday there will be plenty of sunshine
except along the coast. Highs will be a little warmer Saturday in
the interior with 60s and lower 70s. The coast will stay in the
50s.

Upper level low finally moving east Sunday with weak upper level
ridge building into the area. Another upper level low will
approach the area from the west Monday bringing a chance of
showers back to the forecast. Current forecast has the trends
covered. No update this evening. Felton

.LONG TERM /TUESDAY THROUGH FRIDAY/...Previous discussion follows. Next system of consequence
will be an upper level trough pushing through the area Monday
bringing likely PoPs to much of W WA throughout the day. Additional
troughs are expected to pass through Tuesday keeping showers in the
forecast as the parent upper level low hangs out over northern B.C.
A passing minor upper level ridge will dry things out for Tuesday
night and into Wednesday before another system approaches the area
bringing a return to the chance for rain once again by Thursday.

High temps in the extended will start out right at seasonal normals
for Monday with interior lowland highs in the lower 60s. Drier
conditions will bump temps Tuesday and Wednesday into the mid 60s
before the Thursday system knocks them back down a couple degrees
back into the lower 60s. High Temps along the coast will remain in
the mid to upper 50s throughout the period. 18

&&

.AVIATION...An upper ridge will build over the offshore WA waters
as an upper low continues to move across the Southwest U.S. This
will continue to promote north to northeast flow aloft over
Western Washington through the TAF period. At the surface, onshore
flow will continue with high pressure offshore and lower pressure
east of the Cascades. Not much activity on radar across the
region tonight, with satellite showing clouds already pushing in
along the coast this evening-and terminals like KHQM reporting
MVFR cigs. Generally VFR cigs are expected to persist for most
Sound terminals tonight, but another round of stratus could bring
conditions back to IFR or LIFR in places for a few hours on
Saturday morning (with clouds likely arriving between 12-15Z).
Mostly sunny skies are expected by Saturday afternoon.

KSEA...VFR conditions with SW surface winds generally between 5-8
knots, becoming light during the overnight period. Another round
of low clouds may impact the terminal early Saturday morning which
could bring the cigs down between MVFR and IFR for a few hours.
After burning off, a mostly sunny day is expected on Saturday.

Kristell/Borth

&&

.MARINE...Onshore flow will continue through the weekend with high
pressure offshore and lower pressure inland. Gale force westerlies
down the Strait of Juan de Fuca are possible tonight before easing
to Small Craft Advisory strength winds early Saturday morning.
Saturday evening looks like a better chance for more solid gales
in the Strait, and thus a Gale Watch remains in effect for
Saturday afternoon and evening.

A weak frontal system will move through the area on Monday,
temporarily easing the onshore flow and turning winds more
southerly. Moderate onshore flow will then return on Tuesday
behind the front, before the next possible system arrives later in
the week.

Seas offshore will remain benign, generally between 3-5 feet
through Saturday, before increasing to 5-7 feet on Sunday.

Kristell/Borth

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Saturday afternoon through Saturday evening for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 2 AM to 8 AM PDT Saturday for Central
     U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Gale Warning until 2 AM PDT Saturday for Central U.S. Waters
     Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Small Craft Advisory until 2 AM PDT Saturday for Admiralty Inlet-
     Northern Inland Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:48 AM PDTGale WarningSEW24 hr
May 22, 3:23 PM PDTSmall Craft AdvisorySEW47 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.